Jump to content
CrazyBoards.org

Recommended Posts

I am on Abilify for quite a long time as an add-on to antidepressants.

Lately I started feeling flat again, my memory is so-so for some time already and tics came back anyway so I decided to stop taking Abilify. Couldn't talk to my pdoc at the time (appointment next week).

Probably a stupid decision.

A few days went by. Cognitively I am better without it.

Now I'm totally depressed, feel like crying all the time, mood goes up and down in unpredictable patterns. The “up” is still below normal though.

Is this Abilify withdrawal? Or just a proof that I do need an AAP...? or that my other meds are not working.

Which AAP is good for depression without affecting memory or cause flatness?

Not sure why I am posting this or what I am looking for really.

Weird feelings. Kind of miss Risperidone now. Better not being able to wake up in the morning than not wanting to wake up.

 

 

Edited by HydroCat
Link to comment
Share on other sites

i've heard abilify has a really smooth withdrawal and lots of folks are able to stop it cold turkey without any major problem. i would probably guess symptoms are coming back in abilify's absence. abilify is activating at low doses (you were on 5 mg, i assume based on your signature), so it does make sense that you're having a crash after coming off of it.

i don't feel like i have enough experience to comment on what AAP you could try next, but i did want to say that abilify messed with my memory too. i've recently discontinued it and my cognitive stuff is already much better.

Link to comment
Share on other sites

I'm sort of withdrawing from Aripiprazole [as it is called here], with alternate days of taking the 5 mg before I transition to Olanzapine. 

On the days I don't take it I feel really weepy and miserable. But also more motivated to get things done. [But I'm still getting the restless legs which is the reason for my coming off it].

Any questions, you're welcome to ask. :)

Link to comment
Share on other sites

Thanks everyone.

Many of the newer antipsychotics (Latuda, Vraylar and Rexulti) are not available here yet... as much as I know at least.

I Will ask though.

@echolocation I think you're right and it is the lack of Abilify rather than withdrawal.

@~nestling~ Yep, more motivation and sadness... Good luck with Olanzapine, keep updating.

Scary, but maybe when Abilify is out of my system completely I will be able to try Risperidone once again.

Link to comment
Share on other sites

3 minutes ago, HydroCat said:

Thanks everyone.

Many of the newer antipsychotics (Latuda, Vraylar and Rexulti) are not available here yet... as much as I know at least.

I Will ask though.

@echolocation I think you're right and it is the lack of Abilify rather than withdrawal.

@~nestling~ Yep, more motivation and sadness... Good luck with Olanzapine, keep updating.

Scary, but maybe when Abilify is out of my system completely I will be able to try Risperidone once again.

Are you in the UK too? 

Sorry to hear you're having similar effects... but a relief to know I'm not alone. Will definitely do so, Thanks. 

Link to comment
Share on other sites

I switched from Risperidone to Abilify because of high cholesterol. Turned out it was not the cause.

Tried switching back with bad side effects. Changed too quickly probably.

It seems that I don't have many options for AAPs. My pdoc and I will have to be creative here.

Link to comment
Share on other sites

Update:

Feeling more alive without Abilify. Problems remain anxiety and mood swings.

My pdoc said that I can do without APs unless my obsessions get out of control, which is not the case right now.

For the mood swings he increased my Lamictal (200->300. Possibly 400).

I'm closer to “normal” than I've been for quite a long time.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...